MAUDE Adverse Event Report: CARDINAL HEALTH MONOJECT SAFETY NEEDLE 23 X 1 1/2; NEEDLE, HYPODERMIC, SINGLE LUMEN

CARDINAL HEALTH MONOJECT SAFETY NEEDLE 23 X 1 1/2; NEEDLE, HYPODERMIC, SINGLE LUMEN
Model Number 1182315
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The complainant indicated that the device will not be returned for evaluation; therefore, a failure analysis is not available, and we are not able to determine the relationship between this device and the cause for this event.  as part of our manufacturing process, all device history records are reviewed and approved by quality, prior to release of product.  if additional information or the sample is received, the investigation will be reopened and responded to accordingly.
 
Event or Problem Description
The customer reported that the staff members stated that when the safety device is activated, it does not seal the end of the needle so blood is leaking out of the needle before they can remove the needle from the syringe.The staffs also reported that they are having more problems accessing the veins with these needles unless the vein is huge, resulting in multiple sticks to the patient.Additional information was received and stated that the needle didn't not seem to pierce the skin as easily as other products.Per staff members, the needles are flimsy and bend easily, making it more difficult to access the vein.The customer itself experienced this issue when she performed a hand stick last week.The customer further stated that activation of the shield is not a problem, the problem is after it is activated, the needles leak.The activation performs as expected.
 
Additional Manufacturer Narrative
Section b5 has been updated to include additional information.
 
Event or Problem Description
The customer reported that the staff members stated that when the safety device is activated, it does not seal the end of the needle so blood is leaking out of the needle before they can remove the needle from the syringe.The staffs also reported that they are having more problems accessing the veins with these needles unless the vein is huge, resulting in multiple sticks to the patient.Additional information was received and stated that the needle didn¿t not seem to pierce the skin as easily as other products.Per staff members, the needles are flimsy and bend easily, making it more difficult to access the vein.The customer itself experienced this issue when she performed a hand stick last week.The customer further stated that activation of the shield is not a problem, the problem is after it is activated, the needles leak.The activation performs as expected.The customer further stated that the needles flex more readily which makes venous access more difficult unless patient has particularly accessible veins.The customer has noticed dimpling of patients¿ skin.Per customer, after withdrawal of monoject needle and activation of safety feature, blood leaks from the bevel of the needle.The leaks are more readily measured in drops rather than ml.The needle stiffness is inconsistent with customer expectation, different than that of similar size and gauge.
 
Additional Manufacturer Narrative
The lot number was provided, and the device history record (dhr) was reviewed indicating that the product was released accomplishing all quality standards.As part of our manufacturing process, all device history records are reviewed and approved by quality, prior to release of product.The samples were received for the analysis.All samples passed the visual check on the needle tip.Penetration test, stiffness test was performed.The test results showed that all the samples were within the product specific requirement.Simulation test was conducted, and the syringe was filled with the blood simulant, activation was performed with no anomalies found.It is possible that a drop of blood simulant is visible immediately after activation, but it remains in the safety arm in proximity of the needle tip with no risks for the user and patient.It is important that the end user does not touch or apply force on the plunger during activation to avoid the ejection of blood from the needle tip.Based on the investigation, the reported issues could not be confirmed.The root cause could not be identified.At this time, a corrective and preventive action is not deemed necessary.This complaint will be used for qa tracking and trending purposes.

Brand Name
MONOJECT SAFETY NEEDLE 23 X 1 1/2
Common Device Name
NEEDLE, HYPODERMIC, SINGLE LUMEN
Manufacturer (Section D)
CARDINAL HEALTH
777 west street
mansfield MA 02048
Manufacturer (Section G)
CARDINAL HEALTH
777 west street
mansfield MA 02048
Manufacturer Contact
jill saraiva
777 west street
mansfield, MA 02048
5086183640
MDR Report Key13236837
Report Number1282497-2022-10672
Device Sequence Number14591324
Product Code FMI
UDI-Device Identifier10884521544666
UDI-Public10884521544666
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/16/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Model Number1182315
Device Catalogue Number1182315
Device Lot Number02009038
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/05/2022
Supplement Date Received by Manufacturer01/05/2022
01/05/2022
Initial Report FDA Received Date01/12/2022
Supplement Report FDA Received Date01/12/2022
03/17/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device A
Patient Sequence Number1
Patient SexUnknown